MAUDE Adverse Event Report: SMITHS MEDICAL CZECH REPUBLIC A. S PORTEX NRFIT CONNECTOR EPIDURAL MINIPAK; ANESTHESIA CONDUCTION KIT

SMITHS MEDICAL CZECH REPUBLIC A. S PORTEX NRFIT CONNECTOR EPIDURAL MINIPAK; ANESTHESIA CONDUCTION KIT
Catalog Number 24-1300-22
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/02/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the connection between the catheter and filter disconnected when it was being attached.When the user connected the catheter to the filter, she screwed it on.When she did that, the yellow top made a pop sound, and it then very easily disconnected from the filter.The anesthetist had 3 catheters with the same issue all from batch#: 4461203.There was patient involvement, and no patient harm/adverse event reported.
 
Additional Manufacturer Narrative
Investigation summary: components from two 24-1300-22 nrfit connector, minipack 1, epidural, 16g tuohy ndl, ce3e cath, 10/bx were received without their original packaging for investigation.Customer also provided photos of sample.On photos provided by customer are visible components 30-4498-001 connector, catheter, 19g-21g, (us) 16g-18g (smi), iso 80369-6 and 30-4451 filter, 0.2 micron, iso neuraxial f/m, rotating hub.On the second photo the yellow rotating collar is detached from filter.Samples provided by customer were visually inspected with no problem found, so both of the samples were tested by connecting the filter with the connector and then slightly pulled to see if the filter will detach or not.On first video you can see that the tested sample is connected successfully and then after pulling the components did not detach.On second video, you can see that during the connection of filter and connector, the yellow rotating collar detached from filter.This was probably caused by previous overtightening of connection between filter and connector.As per instructions for use, "overtightening the connection between the epidural catheter connector or epidural needle to the male rotating collar may cause rotating collar to dislodge from filter body".Based on the event description and samples condition the disconnection was probably caused when the customer did not follow the instructions for use.No trend of similar customer complaints has been identified.A review of the device history record (dhr) shows there were no observations or nonconformities recorded during manufacture to suggest an issue of this nature would occur with this lot of products.

Brand Name
PORTEX NRFIT CONNECTOR EPIDURAL MINIPAK
Common Device Name
ANESTHESIA CONDUCTION KIT
Manufacturer (Section D)
SMITHS MEDICAL CZECH REPUBLIC A. S
olomoucká 306
hranice 753 0 1
EZ  753 01
Manufacturer Contact
reed covert
6000 nathan ln n
minneapolis, MN 55442
2247062300
MDR Report Key21333073
Report Number3011237704-2025-00020
Device Sequence Number15576825
Product Code CAZ
UDI-Device Identifier15019517075335
UDI-Public(01)15019517075335(17)270304(10)4461203
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K965017
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 02/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number24-1300-22
Device Lot Number4461203
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/15/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/28/2024
Initial Report FDA Received Date02/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale